Table of Contents
Geometry
Volume 2013 (2013), Article ID 484508, 8 pages
http://dx.doi.org/10.1155/2013/484508
Research Article

Fundamental Group and Covering Properties of Hyperbolic Surgery Manifolds

Dipartimento di Scienze Fisiche, Informatiche e Matematiche, Università di Modena e Reggio E., Via Campi 213/B, 41100 Modena, Italy

Received 10 June 2013; Accepted 27 August 2013

Academic Editor: Manuel Sanchis

Copyright © 2013 Alberto Cavicchioli et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. W. B. R. Lickorish, “A representation of orientable combinatorial 3-manifolds,” Annals of Mathematics. Second Series, vol. 76, pp. 531–540, 1962. View at Publisher · View at Google Scholar · View at MathSciNet
  2. A. H. Wallace, “Modifications and cobounding manifolds,” Canadian Journal of Mathematics, vol. 12, pp. 503–528, 1960. View at Google Scholar · View at MathSciNet
  3. W. P. Thurston, The Geometry and Topology of 3-Manifolds, Lecture Notes, Princeton University Press, Princeton, NJ, USA, 1980.
  4. D. Rolfsen, Knots and Links, vol. 7 of Mathematics Lecture Series, Publish or Perish, Berkeley, Calif, USA, 1978. View at MathSciNet
  5. M. Brittenham and Y. Q. Wu, “The classification of exceptional Dehn surgeries on 2-bridge knots,” Communications in Analysis and Geometry, vol. 9, no. 1, pp. 97–113, 2001. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. A. Cavicchioli, F. Spaggiari, and A. I. Telloni, “Dehn surgeries on some classical links,” Proceedings of the Edinburgh Mathematical Society, vol. 54, no. 1, pp. 33–45, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. S. H. Kim and Y. Kim, “On hyperbolic 3-manifolds obtained by Dehn surgery on links,” International Journal of Mathematics and Mathematical Sciences, vol. 2010, Article ID 573403, 8 pages, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. J. M. Montesinos, “Surgery on links and double branched covers of 𝕊3,” in Knots, Groups and 3-Manifolds, L. P. Neuwirth, Ed., vol. 84 of Annals of Mathematics Studies, pp. 227–259, Princeton University Press, Princeton, NJ, USA, 1974. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. L. Moser, “Elementary surgery along a torus knot,” Pacific Journal of Mathematics, vol. 38, pp. 737–745, 1971. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. M. Ochiai, “Dehn's surgery along 2-bridge knots,” Yokohama Mathematical Journal, vol. 26, no. 1, pp. 69–75, 1978. View at Google Scholar · View at MathSciNet
  11. C. Adams, “Hyperbolic knots,” Geometry & Topology, http://arxiv.org/abs/math/0309466.
  12. R. P. Osborne and R. S. Stevens, “Group presentations corresponding to spines of 3-manifolds. I,” American Journal of Mathematics, vol. 96, pp. 454–471, 1974. View at Publisher · View at Google Scholar · View at MathSciNet
  13. R. P. Osborne and R. S. Stevens, “Group presentations corresponding to spines of 3-manifolds. II, III,” Transactions of the American Mathematical Society, vol. 234, no. 1, pp. 213–243, 245–251, 1977. View at Google Scholar · View at MathSciNet
  14. J. H. Conway, “An enumeration of knots and links, and some of their algebraic properties,” in Computational Problems in Abstract Algebra, J. Leech, Ed., pp. 329–358, Pergamon Press, Oxford, UK, 1969. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. A. Kawauchi, A Survey of Knot Theory, Birkhäuser, Basel, Switzerland, 1996. View at MathSciNet
  16. P. J. Callahan and A. W. Reid, “Hyperbolic structures on knot complements,” Chaos, Solitons and Fractals, vol. 9, no. 4-5, pp. 705–738, 1998, Knot theory and its applications. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. C. Adams, Hyperbolic structures on link complements [Ph.D. thesis], University of Wisconsin, Madison, Wis, USA, 1983.
  18. M. Lackenby, “The volume of hyperbolic alternating link complements,” Proceedings of the London Mathematical Society, vol. 88, no. 3, pp. 204–224, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. A. Yu. Vesnin and D. Repovs, “Two-sided bounds for the volumes of right-angled hyperbolic polyhedra,” Rossiĭskaya Akademiya Nauk. Matematicheskie Zametki, vol. 89, no. 1, pp. 12–18, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  20. D. Repovs and A. Vesnin, Normalized Volumes of Right-Angled Hyperbolic Polyhedra, vol. 279 of Research Preprint Series, Abdus Salam School of Mathematical Sciences, Lahore, Pakistan, 2011.